Alert archive / Louisiana / Tornado Warnings in 2006
Tornado Warning 36, NWS Lake Charles, LA
NWS Lake Charles, LA issued this tornado warning at Oct 16, 2006, 8:48 AM CDT for Acadia Parish, Louisiana. It was in force for 27 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 16, 2006, 8:48 AM CDT (13:48 UTC)
- Expired
- Oct 16, 2006, 9:15 AM CDT
- In force
- 27 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Acadia Parish, LA
The radar
The Lake Charles radar (KLCH), 75 km from the middle of the area, began a volume at 13:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 16, 8:50 AM CDT | TORNADO | 1 S Iota, LA | F1 TORNADO CONFIRMED BY NWS EMPLOYEE SOUTH OF IOTA LA. PATH LENGTH WAS .5 MILE. PATH WIDTH WAS 20 YARDS. |
| Oct 16, 8:50 AM CDT | TORNADO | 1 S Iota, LA | F1 TORNADO CONFIRMED BY NWS EMPLOYEE SOUTH OF IOTA LA. PATH LENGTH WAS .5 MILE. PATH WIDTH WAS 20 YARDS. ONE HOME PUSHED OFF PILINGS - HAS SEVERE STRUCTURAL DAMAGE. HOUSE ACROSS THE STREET HAS WINDOWS BROKEN...VINYL SIDING RIPPED OFF...AND ROOF DAMAGE. SEVERAL |
| Oct 16, 8:50 AM CDT | TORNADO | S Iota, LA | MCCAIN ROAD - HOME KNOCKED OFF BLOCKS - POSSIBLE TORNADO. REPORT BY KLFY TV. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this tornado warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 16, 5:58 AM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 1.8 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2542 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 475 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 560 m²/s²
- 0-3 km storm-relative helicity
- 719 m²/s²
- Significant tornado parameter
- 11.5
- Supercell composite
- 47.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KLCH 161348 TORLCH LAC001-161415- /O.NEW.KLCH.TO.W.0036.061016T1348Z-061016T1415Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 848 AM CDT MON OCT 16 2006 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * TORNADO WARNING FOR... ACADIA PARISH IN SOUTHWEST LOUISIANA * UNTIL 915 AM CDT * AT 842 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER EGAN... MOVING NORTH AT 40 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... RURAL NORTHERN ACADIA PARISH AT 900 AM CDT A TORNADO MAY FORM AT ANY TIME - TAKE COVER NOW. ABANDON MOBILE HOMES AND VEHICLES FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS. CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE. LAT...LON 3022 9255 3021 9234 3048 9234 3048 9255 $$ 06
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Oct 16, 3:42 AM CDT, 5 hours 6 minutes earlier.
Area forecast discussion, Oct 16, 3:42 AM CDT, 5 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
342 AM CDT MON OCT 16 2006
.DISCUSSION...VERY BUSY HERE TONIGHT AND AFD WILL BE BRIEF.
WIDESPREAD RAINS AND EMBEDDED THUNDERSTORMS ALONG AND SOUTH OF
NORTHWARD RETREATING WARM FRONT. BOUNDARY CURRENTLY MOVING INTO NORTH
LOUISIANA. SEEING A FEW SPIN UPS WITH CONVECTION OVER THE NEAR COASTAL
WATERS...BUT FORTUNATELY FEATURES HAVE BEEN SHOWING A RAPID
DISSIPATION UPON MOVING ONSHORE. WIDESPREAD RAINS EXPECTED TO
CONTINUE TODAY AS REGION REMAINS IN A MOIST SOUTH SOUTHWESTERLY
FLOW...WITH CONTINUED SHORTWAVE ENERGY MOVING ACROSS THE AREA
AHEAD OF MAIN MID/UPPER TROF ADVANCING THROUGH COLORADO/NEW
MEXICO.
EXTREME TROPICAL MOISTURE IN PLACE COMBINED WITH IMPULSES COMING
THROUGH REQUIRES A CONTINUATION OF FLASH FLOOD WATCH. HPC
SUGGESTING AN ADDITIONAL 3 TO 5 INCHES OVER MUCH OF THE AREA.
COASTAL FLOOD WARNING...LAKE WIND ADVISORY AND SMALL CRAFT
ADVISORY WILL ALSO BE CONTINUED AS PRESSURE GRADIENT REMAINS TIGHT
AND WINDS STRONG BOTH OVER THE NEAR COASTAL WATERS AND INLAND.
TORNADO WATCH IN EFFECT THROUGH 7 AM FOR OUR SOUTHERN ZONES AND
COASTAL WATERS OUT 20 MILES. KINEMATICS GOOD FOR ADDITIONAL SEVERE
DEVELOPMENT TODAY BUT WILL BE LIMITED BY THERMODYNAMICS.
RAIN CHANCES DIMINISHING OVERNIGHT AS AFOREMENTIONED UPPER TROF
ADVANCES EAST ACROSS THE REGION AND SHARPLY DRIER AIR FILTERS IN.
&&
.AVIATION...WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY EXPECTED
INTO TONIGHT MAINTAINING LOW CEILINGS AND LIMITED VISIBILITY.
&&
.MARINE...A SMALL CRAFT ADVISORY WILL CONTINUE OVER THE NORTHWSET
GULF TODAY AS A TIGHT PRESSURE GRADIENT WILL MAINTAIN A STRONG
SOUTHERLY FLOW. WIDESPREAD SHOWERS AND THUNDERSTORMS CAN ALSO BE EXPECTED.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 80 74 89 66 / 100 70 10 10
KBPT 80 73 89 66 / 100 70 10 10
KAEX 77 68 89 64 / 100 70 10 10
KLFT 81 74 89 66 / 100 90 30 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...TORNADO WATCH UNTIL 7 AM MONDAY FOR THE FOLLOWING ZONES:
ACADIA...CALCASIEU...CAMERON...IBERIA...JEFFERSON DAVIS...
LAFAYETTE...LOWER ST. MARTIN...ST. MARY...UPPER ST.
MARTIN...AND VERMILION.
FLOOD WATCH UNTIL 7 AM TUESDAY FOR THE FOLLOWING ZONES: ACADIA...
ALLEN...AVOYELLES...BEAUREGARD...CALCASIEU...CAMERON...
EVANGELINE...IBERIA...JEFFERSON DAVIS...LAFAYETTE...LOWER
ST. MARTIN...RAPIDES...ST. LANDRY...ST. MARY...UPPER ST.
MARTIN...VERMILION...AND VERNON.
LAKE WIND ADVISORY UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
ACADIA...CALCASIEU...CAMERON...IBERIA...JEFFERSON DAVIS...
ST. MARY...AND VERMILION.
TX...FLOOD WATCH UNTIL 7 AM TUESDAY FOR THE FOLLOWING ZONES: HARDIN...
JASPER...JEFFERSON...NEWTON...ORANGE...AND TYLER.
LAKE WIND ADVISORY UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
HARDIN...JEFFERSON...AND ORANGE.
TORNADO WATCH UNTIL 7 AM MONDAY FOR THE FOLLOWING ZONES:
HARDIN...JEFFERSON...AND ORANGE.
GM...SMALL CRAFT ADVISORY UNTIL 7 PM MONDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20
NM...COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA
OUT 20 NM...COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
INTRACOASTAL CITY, LA OUT 20 NM...WATERS FROM CAMERON, LA
TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM...WATERS
FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20
NM TO 60 NM...AND WATERS FROM LOWER ATCHAFALAYA RIVER TO
INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM.
TORNADO WATCH UNTIL 7 AM MONDAY FOR THE FOLLOWING ZONES: COASTAL
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM...
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20
NM...AND COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
INTRACOASTAL CITY, LA OUT 20 NM.
&&
MARCOTTEHazardous weather outlook, Oct 16, 4:36 AM CDT, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 436 AM CDT MON OCT 16 2006 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-170945- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 436 AM CDT MON OCT 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GM...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT WIDESPREAD AND HEAVY RAINS ARE EXPECTED TODAY AS A VIGOROUS UPPER DISTURBANCE ADVANCES TOWARD THE REGION. WITH THE HEAVY RAINS WILL COME THE POTENTIAL FOR FLASH FLOODING. ADDITIONALLY...TORNADIC THUNDERSTORMS WILL BE POSSIBLE AS STONG SHEAR EXISTS IN THE LOW LEVELS OF THE ATMOSPHERE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY RAIN CHANCES ARE EXPECTED TO DIMINISH TUESDAY WITH MINIMAL RAIN CHANCES THROUGH THE REMAINDER OF THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE REQUIRED TODAY.
In the hours before
Local storm report, Oct 16, 7:27 AM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
727 AM CDT MON OCT 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM TORNADO LUMBERTON 30.26N 94.20W
10/16/2006 HARDIN TX BROADCAST MEDIA
POSSIBLE TORNADO. DEBRIS REPORTED IN THE AIR WITH
NUMEROUS TREES DOWN AND OTHER DAMAGE. TIME APPROXIMATE.
REPORTED BY KBTV CHANNEL 4 IN BEAUMONT.
&&
SHAMBURGERLocal storm report, Oct 16, 7:33 AM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
733 AM CDT MON OCT 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM TORNADO CHINA 30.05N 94.34W
10/16/2006 JEFFERSON TX LAW ENFORCEMENT
TORNADO DESTROYED MOBILE HOMES. TIME APPROXIMATE.
REPORTED BY JEFFERSON COUNTY SHERIFF OFFICE.
&&
SHAMBURGERLocal storm report, Oct 16, 7:43 AM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
743 AM CDT MON OCT 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 AM TORNADO GRAND CHENIER 29.77N 92.97W
10/16/2006 CAMERON LA LAW ENFORCEMENT
TORNADO MOVED ONSHORE IN GRAND CHENIER. REPORTED BY
CAMERON PARISH SHERIFF OFFICE.
&&
SHAMBURGERLocal storm report, Oct 16, 8:36 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
836 AM CDT MON OCT 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 AM TSTM WND DMG SARATOGA 30.28N 94.53W
10/16/2006 HARDIN TX LAW ENFORCEMENT
TREES AND POWER LINES WERE BLOWN DOWN. ONE TREE LANDED ON
A HOUSE.
0800 AM FLASH FLOOD LUMBERTON 30.26N 94.20W
10/16/2006 HARDIN TX LAW ENFORCEMENT
HWY 1293 CLOSED BETWEEN HONEY ISLAND AND THICKET.
VEHICLES STRANDED IN THE WATER. WATER IN HOMES NEAR
KOUNTZE.
&&
ERICKSONThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 8:40 PM CDT | Special Marine Warning | LCH | 65 min | |
| Oct 15, 9:03 PM CDT | Lake Wind Advisory | LCH | Allen, Avoyelles, Beauregard, Evangeline, Lafayette, Rapides and 3 more | 26 hr |
| Oct 15, 9:38 PM CDT | Special Marine Warning | LCH | 67 min | |
| Oct 15, 11:13 PM CDT | Special Marine Warning | LCH | 62 min | |
| Oct 15, 11:42 PM CDT | Special Marine Warning | LCH | 63 min | |
| Oct 16, 12:19 AM CDT | Special Marine Warning | LCH | 56 min | |
| Oct 16, 1:07 AM CDT | Special Marine Warning | LCH | 53 min | |
| Oct 16, 1:44 AM CDT | Special Marine Warning | LCH | 61 min | |
| Oct 16, 2:15 AM CDT | Special Marine Warning | LCH | 60 min | |
| Oct 16, 2:46 AM CDT | Tornado Warning | LCH | Cameron | 29 min |
| Oct 16, 3:00 AM CDT | Tornado Warning | LCH | Vermilion | 30 min |
| Oct 16, 3:25 AM CDT | Special Marine Warning | LCH | 65 min | |
| Oct 16, 3:36 AM CDT | Tornado Warning | LCH | Cameron | 24 min |
| Oct 16, 3:58 AM CDT | Tornado Warning | LCH | Cameron | 32 min |
| Oct 16, 4:32 AM CDT | Tornado Warning | LCH | Cameron | 28 min |
| Oct 16, 4:51 AM CDT | Tornado Warning | LCH | Jefferson Davis | 24 min |
| Oct 16, 7:49 AM CDT | Tornado Warning | LCH | Acadia | 41 min |
| Oct 16, 7:50 AM CDT | Tornado Warning | LCH | Beauregard, Vernon | 40 min |
| Oct 16, 8:20 AM CDT | Tornado Warning | LCH | Acadia, Vermilion | 25 min |
| Oct 16, 8:28 AM CDT | Tornado Warning | LCH | Vernon | 32 min |
| Oct 16, 8:58 AM CDT | Tornado Warning | LCH | Vernon | 32 min |
| Oct 16, 9:19 AM CDT | Tornado Warning | LCH | Avoyelles | 41 min |
| Oct 16, 9:30 AM CDT | Tornado Warning | LCH | Vernon | 30 min |
| Oct 16, 9:57 AM CDT | Tornado Warning | LCH | Beauregard | 33 min |
| Oct 16, 10:27 AM CDT | Tornado Warning | LCH | Vernon | 48 min |
| Oct 16, 11:31 AM CDT | Tornado Warning | LCH | Rapides | 29 min |
| Oct 16, 1:03 PM CDT | Flash Flood Warning | LCH | Vernon | 3 hr |
| Oct 16, 6:12 PM CDT | Severe Thunderstorm Warning | LCH | Beauregard | 63 min |
| Oct 16, 6:53 PM CDT | Special Marine Warning | LCH | 67 min |
Nearby
Tornado Warnings in Louisiana, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.